Colorado, 2001Heavy Snow in Colorado, March 29 to 30, 2001
March 29 to 30, 2001 · NWS PUB · 3 events in 3 counties and zones
3 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 29, 2:40 AM MST, 11 hours 20 minutes earlier.
Area forecast discussion, Mar 29, 2:40 AM MST, 11 hours 20 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
240 AM MST THU MAR 29 2001
...MAIN CHALLENGES WILL BE THUNDERSTORM CHANCES THIS AFTERNOON...AND
SYSTEM MOVING THROUGH THIS WEEKEND...
CURRENTLY...MID AND HIGH LEVEL CLOUDS WERE STREAMING ACROSS COLORADO
EARLY THIS MORNING AS PER IR AND WATER VAPOR SATELLITE IMAGERY...WITH
SOME LIGHT PATCHY FOG ACROSS THE EASTERN PLAINS. SHORT TERM MODELS
ARE IN FAIRLY GOOD AGREEMENT THROUGH 36 HRS SO WILL GO WITH AN
ETA/AVN BLEND FOR TODAY AND TONIGHT.
WITH NW FLOW ALOFT ACROSS THE REGION...500 MB CHARTS INDICATE ANOTHER
SHORTWAVE DROPPING DOWN INTO NW COLORADO BEGINNING 12Z...THEN
CROSSING THE STATE THROUGH 06Z FRIDAY. BOTH ETA AND AVN SHOW
INCREASING CLOUDINESS WITH THIS DISTURBANCE AROUND MIDDAY...THEN
CLOUDY THROUGH MIDNIGHT BEFORE SOME RELIEF. 500 MB VORTICITY AND 500-
300 MB DIV Q CHARTS ALL INDICATE A HEALTHY SLUG OF ENERGY AFFECTING
THE CWA TODAY STARTING AT 18Z. WITH SOME SUN BREAKS EXPECTED THE
FIRST HALF OF THE DAY...WILL NOT TAKE MUCH FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE SANGRES/WETS/AND RAMPART RANGE
AROUND NOON...THEN DRIFT OFF ACROSS THE ADJACENT PLAINS. 850 MB TEMP
CHARTS INDICATE TEMPS SIMILAR TO WED...WHILE 700 MB CHARTS SHOW
SLIGHT COOLING. WITH SUN BREAKS...FEEL THAT HIGH TEMPS THIS AFTERNOON
WILL BE AT OR SLIGHTLY ABOVE WED HIGHS. HAVING SAID THAT...ONGOING
FORECAST SEEMS TO BE ON THE RIGHT TRACK AND WILL ADJUST LITTLE.
FOR FRIDAY...NW FLOW ALOFT CONTINUES...WITH THE PERSISTANT PATTERN
OF UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION. THIS WILL KEEP
A SOMEWHAT CHAOTIC CLOUD-COVER SCHEME GOING...WITH A CHANCE FOR
SOME SHOWERS FRIDAY AFTN AND EVE.
FOR THE EXTENDED (SAT THROUGH WED)...BY FRIDAY NIGHT...ANOTHER LARGER
LOW PRESSURE SYSTEM WILL DROP DOWN INTO THE N PLAIN STATES...
BRINGING A BLAST OF COLDER AIR. THIS IS WHERE MODELS DIFFER GREATLY.
ETA BRINGS THE LOW DOWN FARTHER EAST FROM COLORADO...AND PAINTS MORE
OF A WIND EVENT. MRF BRINGS THE LOW TROUGH DOWN ACROSS THE EASTERN
HALF OF THE DAS...BRINGING WIND AND A GOOD AMOUNT OF MOISTURE INTO
THE CWA. AVN SOLUTION HAS THE BIGGEST EFFECT ON THE CWA...BEING
CLOSER TO THE REGION...ADDING A GOOD DOSE OF DYNAMICS TO THE MRF
SOLUTION. WITH SUCH UNCERTAINTY...AND SINCE IT STILL IS THE
EXTENDED...WILL NOT DO ANYTHING TO SAT AND SUN FOR THE OUTLOOK.
NW FLOW FOR SUN FLATTENS OUT TEMPORARILY ON MON AS SHORT TERM RIDGE
MOVES ACROSS. SHORTWAVE ALOFT FOR LATE MON THROUGH TUESDAY BRINGS
BACK A CHANCE FOR SHOWERS ON TUES. FINALLY FOR WED...LOW PRES
CENTER DEEPENING AND DIVING SOUTH DOWN ALONG THE WEST COAST WILL
BRING A RETURN OF SW FLOW...PARTLY CLOUDY SKIES...AND WARMER TEMPS
FOR THE REGION ON WED.
MOORE
.PUB...NONE.
In the hours before
Special weather statement, Mar 29, 11:45 AM MST, 2 hours 15 minutes before
COZ058>081-292100-
SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1145 AM MST THU MAR 29 2001
...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL
COLORADO...
AN UPPER LEVEL WEATHER DISTURBANCE WILL CONTINUE TO MOVE ACROSS
THE STATE THIS AFTERNOON AND EVENING. THIS WEATHER SYSTEM WILL BRING
THE THREAT OF A FEW THUNDERSTORMS TO THE AREA...MAINLY OVER THE
SOUTHERN MOUNTAINS...AND ON THE PLAINS GENERALLY SOUTH OF
INTERSTATE 25. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
PERIODS OF HEAVY RAIN...SMALL HAIL...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING.
THIS SYSTEM WILL ALSO BRING SOME SNOW TO THE MOUNTAINS. LOCAL
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH TONIGHT ACROSS THE HIGHER ELEVATIONS OF PIKES
PEAK...THE COLLEGIATE RANGE...AND THE LEADVILLE REGION.
Heavy Snow, Northern El Paso County/Monument Ridge
- When
- March 29, 2:00 PM MST to 11:00 PM MST
- Where
- Northern El Paso County/Monument Ridge forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
An upper level disturbance and some upslope flow produces areas of heavy snow over northern El Paso county...Teller county...and western Pueblo county from the afternoon of the 29th into the early morning of the 30th. Five to 8 inches of snow fell in the Monument and Black Forest areas of northern El Paso county. Six inches fell around Cripple Creek in Teller county and around Rye in Pueblo county.
Heavy Snow, Teller County/Rampart Range/Pikes Peak / Teller / W El Paso
- When
- March 29, 2:00 PM MST to 11:00 PM MST
- Where
- Teller County/Rampart Range/Pikes Peak / Teller / W El Paso forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.484, -106.500 (the zone’s center; the record gives no point)
Heavy Snow, Wet Mountains / E Custer / X Sw Pueblo / X N Huerfano / Part Se Fremont
- When
- March 29, 5:00 PM MST to March 30, 2:00 AM MST
- Where
- Wet Mountains / E Custer / X Sw Pueblo / X N Huerfano / Part Se Fremont forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.578, -106.085 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, March 29, 20012 deaths · $50,000 · 1 event
- Tornado in Florida, March 29, 2001$1.5 million · F2 · 1 event
- Tornado and Damaging Wind in Florida, March 29, 2001$1.1 million · F2 · 2 events
- High Surf in California, March 29 to 30, 20015 injured · $150,000 · 1 event
- Damaging Wind in Florida, March 29, 2001$275,000 · 1 event
- Damaging Wind in Florida, March 29, 2001$250,000 · 1 event
- Tornado in Florida, March 29, 2001$200,000 · F0 · 1 event
- Tornado in Florida, March 29, 2001$150,000 · F0 · 1 event
- Tornado in Florida, March 29, 20011 injured · $75,000 · F0 · 1 event
- Damaging Wind in Florida, March 29, 2001$60,000 · 1 event
- Hail in Florida, March 29, 2001$50,000 · 1.75 in hail · 1 event
- Heavy Rain in Virginia, March 29 to 30, 200133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236430, 5236431, 5236432.